MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number 13
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Abdominal Distention (2601)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient presented to the endoscopy department to place a full thickness clip (ftrd) on a polyp in the sigmoid colon.Per procedural note (which perfectly summarizes the event: "when the clip was deployed, gi did proceed with a full thickness resection, and attempted to place a full-thickness closure device, unfortunately this device adhered to the opposing colonic wall, the device was removed, and a new device was placed (a padlock), but this too adhered to the opposing wall and with injection of contrast material there was noted to be a small leak from the full-thickness resection site.Because of this, the endoscopy team decided to discontinue the procedure, take the patient off anesthesia and consult general surgery for possible sigmoid colon resection." the ftrd clip (see attached pictures) did not cause the issue-the area was difficult to access and when deployed, closed the colon lumen completely.The ovesco reps were present at the bedside and verbally assisted the process).The clip was successfully removed using a ovesco clip cutter and a ovesco clip 14/t was deployed to close colon perforation-it malfunctioned.A second 14t was deployed and again-malfunctioned.Writer suggested a us endoscopy "padlock" clip to close perforation-but the colon lumen was yet again closed.The padlock clip did not malfunction.In the process of these clips, patient's abdomen became hard and distended requiring air evacuation with a varess needle (successfully).Patient transferred to pacu and is awaiting emergency surgery to correct defect.Ovesco 14/t malfunction explanation: the clip is on the outside of a plastic sheath/cap that fits on the end of the colon scope and is deployed by turning a plastic knob forward.With the first clip, the yellow handle broke and the second clip the bottom teeth deployed but not the top set of teeth.Neither one of these 14/t clips ever were successfully in contact with the area of defect.Endoscopic procedural notes: an olympus colonoscope was used for the exam.The endoscope was advanced under direct visualization to the cecum.The ileocecal valve and appendiceal orifice were visualized.The terminal ileum was not intubated.Cecum- a 6 mm polyp was removed with cold snare.A clip was placed to achieve hemostasis.Ascending colon, transverse colon and descending colon-no mucosal lesion sigmoid colon- a 2 cm flat polyp with central depression was noted.Perimeter of the lesion was marked with coagulation probe.Scope was withdrawn.Scope was preloaded with the full thickness resection device (ftrd) and advanced to the sigmoid polyp.Polyp was grasped and pulled into the cap.Clip was deployed and the polyp was resected with hot snare in full thickness.Scope was withdrawn and polyp was retrieved.Scope was reinserted at post polepctomy site.Sigmoid colon lumen appeared to be occluded with the clip (ftrd clip).Clip was fragmented with remove dc impulse generator device and the clip was removed with the scope.Scope was reintroduced and the sigmoid colon perforation was noted at the site of previous clip, which was expected after clip removal.A glidewire was placed and was left in the lumen of the sigmoid colon.Attempts were made to close the sigmoid perforation with ovesco clip without success as the clip did not deploy.Padlock clip defect closure system was preloaded on the scope and advanced to the site of sigmoid perforation.The sigmoid perforation defect and peritoneal fat were noted.Twin gasper was used to grasp the opposite wall of perforated tissue and was pulled into the cap.Padlock clip was deployed and the sigmoid perforation was closed.Scope was withdrawn.Scope was reintroduced and no obvious mucosal defect was noted.Colon lumen was not visible.A retrieval balloon with the guidewire was attempted to advance through the colon lumen but was unsuccessful.Contrast instilled in the colon and contrast leak in peritoneum was noted confirming the sigmoid colon perforation.Some contrast was noted in the proximal sigmoid colon though the scope could not be advanced through the lumen.The endoscope was completely withdrawn, insufflated air was aspirated, and the patient was allowed to recover.Assessment/post-op findings: sigmoid polypectomy complicated with perforation s/p closure with padlock clip sigmoid colon obstruction secondary to clip (padlock clip) cecal polypectomy procedure performed: sigmoid colon resection with primary anastomosis.We identified a very dilated and floppy cecum.The small bowel in the right colon were packed out of the way to that we could identify the sigmoid colon.On doing this, we were able to identify area of perforation in the sigmoid colon and we were able to palpate the deployed clipped and the lumen.Once this was done, this area was somewhat floppy.The patient tolerated the procedure well without any complication.

Brand Name
DIAGNOSTIC FTRD SET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
120 quade drive
cary NC 27513
MDR Report Key8334797
Report Number8334797
Device Sequence Number11343259
Product Code OCZ
UDI-Device Identifier04260206311072
UDI-Public(01)04260206311072(17)210531(10)812940
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
Report Date (Section F) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13
Device Catalogue Number200.76
Device Lot Number812940
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/13/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight62
Date Report Sent to FDA02/04/2019